Display Settings:

Format

Send to:

Choose Destination
Neurology. 1981 Aug;31(8):1022-5.

Neuroleptic malignant syndrome caused by dopamine-depleting drugs in a patient with Huntington disease.

Abstract

Prior reports of neuroleptic malignant syndrome (NMS) concerned patients with psychiatric disorders, usually schizophrenia, who were taking dopamine receptor blocking agents. We report the syndrome in a patient with Huntington disease who was treated with dopamine-depleting agents. He had a negative evaluation for malignant hyperthermia (MH), and we suggest that NMS differs from MH. The occurrence of NMS caused by dopamine-depleting agents suggests that anticholinergic properties of phenotiazines are not the only cause. Central dopaminergic systems probably participate in thermoregulation, and dopamine depletion probably plays a pathogenetic role in this syndrome.

PMID:
6115336
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk